Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A unicellular universal quasinilpotent weighted shift


Author: Domingo A. Herrero
Journal: Proc. Amer. Math. Soc. 110 (1990), 649-652
MSC: Primary 47B37; Secondary 47A55, 47A99
DOI: https://doi.org/10.1090/S0002-9939-1990-1023343-3
MathSciNet review: 1023343
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a suitably chosen sequence of weights $ \{ {\alpha _n}\} $, the unilateral weighted shift $ Q$ on $ {l^p}(1 \leq p < \infty )$, defined by $ Q{e_n} = {\alpha _n}{e_{n + 1}}(n \geq 1)$, is a unicellular quasinilpotent operator such that $ {Q^k}$ is not compact for any power $ k \geq 1$. As a corollary, several applications to approximation of Hilbert space operators are given.


References [Enhancements On Off] (What's this?)

  • [1] C. Apostol, Universal quasinilpolent operators, Rev. Roumaine Math. Pures Appl. 25 (1980), 135-138. MR 577021 (81h:47018)
  • [2] C. Apostol, L. A. Fialkow, D. A. Herrero, and D. Voiculescu, Approximation of Hilbert space Operators. Volume II, Res. Notes in Math., vol. 102, Pitman, Boston, London, and Melbourne, 1984.
  • [3] C. Apostol, C. Foia§, and N. Salinas, Stable invariant subspaces, Integral Equations Operator Theory 8 (1985), 721-750. MR 818331 (87c:47005)
  • [4] M. Embry, Strictly cyclic operator algebras on a Banach space, Pacific J. Math. 45 (1973), 443-452. MR 0318922 (47:7468)
  • [5] R. Gellar, Weighted shifts on Banach spaces, Dissertation, Columbia University, 1968.
  • [6] D. W. Hadwin, An addendum to limsups of lats, Indiana Univ. Math. J. 29 (1980), 313-319. MR 569827 (82e:47008b)
  • [7] D. A. Herrero, Operator algebras of finite strict multiplicity, Indiana Univ. Math. J. 22 (1972), 13-24. MR 0315468 (47:4017)
  • [8] -, Universal quasinilpolent operators, Acta Sci. Math. (Szeged) 38 (1976), 291-300. MR 0442728 (56:1107)
  • [9] -, Almost every quasinilpotent Hilbert space operator is a universal quasinilpotent, Proc. Amer. Math. Soc. 71 (1978), 212-216. MR 500492 (80a:47026)
  • [10] -, Approximation of Hilbert space operators. Volume I, Res. Notes in Math., vol. 72, Pitman, Boston, London, and Melbourne, 1982.
  • [11] U.E. Kerlin and A. Lambert, Strictly cyclic shifts on $ {l^p}$, Acta Sci. Math. (Szeged) 35 (1973), 87-94. MR 0328658 (48:7000)
  • [12] N. K. Nikol'skiĭ, The unicellularity and nonunicellularity of weighted shift operators, Dokl. Akad. Nauk SSSR 172 (1967), 91-94. (Russian) MR 0217639 (36:728)
  • [13] A. L. Shields, Weighted shift operators and analytic function theory, Math. Surveys Monogr., vol. 13, Amer. Math. Soc., Providence, RI, 1974, pp. 49-128. MR 0361899 (50:14341)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B37, 47A55, 47A99

Retrieve articles in all journals with MSC: 47B37, 47A55, 47A99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1023343-3
Keywords: Universal quasinilpotent, unilateral weighted shift, strictly cyclic operator, unicellular operator
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society